×

A distance-based statistical analysis of fuzzy number-valued data. (English) Zbl 1407.62094

Summary: Real-life data associated with experimental outcomes are not always real-valued. In particular, opinions, perceptions, ratings, etc., are often assumed to be vague in nature, especially when they come from human valuations. Fuzzy numbers have extensively been considered to provide us with a convenient tool to express these vague data. In analyzing fuzzy data from a statistical perspective one finds two key obstacles, namely, the nonlinearity associated with the usual arithmetic with fuzzy data and the lack of suitable models and limit results for the distribution of fuzzy-valued statistics. These obstacles can be frequently bypassed by using an appropriate metric between fuzzy data, the notion of random fuzzy set and a bootstrapped central limit theorem for general space-valued random elements. This paper aims to review these ideas and a methodology for the statistical analysis of fuzzy number data which has been developed along the last years.

MSC:

62F86 Parametric inference and fuzziness
62J86 Fuzziness, and linear inference and regression
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Bertoluzza, C.; Corral, N.; Salas, A., On a new class of distances between fuzzy numbers, Mathw. Soft Comput., 2, 71-84, (1995) · Zbl 0887.04003
[2] Blanco-Fernández, A.; Casals, M. R.; Colubi, A.; Corral, N.; de la Rosa de Sáa, S.; García-Bárzana, M.; Gil, M. A.; González-Rodríguez, G.; López, M. T.; Lubiano, M. A.; Montenegro, M.; Ramos-Guajardo, A. B.; Sinova, B., Random fuzzy sets: a mathematical tool to develop statistical fuzzy data analysis, Iranian J. Fuzzy Syst., 10, 2, 1-28, (2013) · Zbl 1331.62055
[3] Colubi, A.; Coppi, R.; D’Urso, P.; Gil, M. A., Statistics with fuzzy random variables, Metron, LXV, 3, 277-303, (2007) · Zbl 1147.62003
[4] Colubi, A.; González-Rodríguez, G.; Gil, M. A., A new characterization of discrete random variables by means of fuzzy sets: graphical features, (Abst. 56th Ses. Int. Stat. Inst., ISI 2007, Lisbon, Portugal, (2007)), 165
[5] Colubi, A.; González-Rodríguez, G.; Gil, M. A.; Casals, M. R., A characterizing functional representation of continuous distributions focussed on relevant parameters, (Abst. Kick-off Meeting ERCIM WG on Comput. & Stat. and Int. Work. Comput. & Fin. Econom., Geneva, Switzerland, (2007)), 40
[6] Colubi, A.; González-Rodríguez, G.; Gil, M. A.; Trutschnig, W., Nonparametric criteria for supervised classification of fuzzy data, Int. J. Approx. Reason., 52, 1272-1282, (2011) · Zbl 1319.62125
[7] Couso, I.; Sánchez, L., Mark-recapture techniques in statistical tests for imprecise data, Int. J. Approx. Reason., 52, 2, 240-260, (2011) · Zbl 1214.62007
[8] Denœux, T., Maximum likelihood estimation from fuzzy data using the EM algorithm, Fuzzy Sets Syst., 183, 72-91, (2011) · Zbl 1239.62017
[9] Denœux, T.; Masson, M. H.; Hébert, P. A., Nonparametric rank-based statistics and significance tests for fuzzy data, Fuzzy Sets Syst., 153, 1-28, (2005) · Zbl 1062.62075
[10] Diamond, P.; Kloeden, P., Metric spaces of fuzzy sets, Fuzzy Sets Syst., 100, 63-71, (1999)
[11] Draper, N. R.; Hunter, W. G., Transformations: some examples revisited, Technometrics, 11, 129-132, (1969)
[12] Dubois, D.; Prade, H., Gradual elements in a fuzzy set, Soft Comput., 12, 165-175, (2008) · Zbl 1133.03026
[13] Dubois, D.; Prade, H., Gradualness, uncertainty and bipolarity: making sense of fuzzy sets, Fuzzy Sets Syst., 192, 3-24, (2012) · Zbl 1238.03044
[14] Féron, R., Ensembles aléatoires flous, C. R. Math. Acad. Sci. Paris A, 282, 903-906, (1976) · Zbl 0327.60004
[15] Féron, R., Ensembles flous attachés à un ensemble aléatoire flou, Publ. Econom., 9, 51-66, (1976) · Zbl 0368.62115
[16] Féron, R., Sur LES notions de distance et d’ecart dans une structure floue et leurs applications aux ensembles aléatoires flous, C. R. Math. Acad. Sci. Paris A, 289, 35-38, (1979) · Zbl 0419.60007
[17] Ferraro, M. B.; Coppi, R.; González-Rodríguez, G.; Colubi, A., A linear regression model for imprecise response, Int. J. Approx. Reason., 51, 7, 759-770, (2010) · Zbl 1201.62086
[18] Fréchet, M., LES éléments aléatoires de nature quelconque dans un espace distancié, Ann. Inst. Henri Poincaré, 10, 215-310, (1948) · Zbl 0035.20802
[19] Gil, M. A.; Colubi, A.; Terán, P., Random fuzzy sets: why, when, how, BEIO, 30, (2014), in press
[20] Gil, M. A.; Lubiano, M. A.; Montenegro, M.; López, M. T., Least squares Fitting of an affine function and strength of association for interval-valued data, Metrika, 56, 97-111, (2002) · Zbl 1433.60004
[21] Gil, M. A.; Montenegro, M.; González-Rodríguez, G.; Colubi, A.; Casals, M. R., Bootstrap approach to the multi-sample test of means with imprecise data, Comput. Stat. Data Anal., 51, 148-162, (2006) · Zbl 1157.62391
[22] Giné, E.; Zinn, J., Bootstrapping general empirical measures, Ann. Probab., 18, 851-869, (1990) · Zbl 0706.62017
[23] González-Rodríguez, G.; Blanco, A.; Colubi, A.; Lubiano, M. A., Estimation of a simple linear regression model for fuzzy random variables, Fuzzy Sets Syst., 160, 357-370, (2009) · Zbl 1175.62073
[24] González-Rodríguez, G.; Colubi, A.; D’Urso, P.; Giordani, P., An asymptotic test about the asymmetry of random variables based on fuzzy tools, (Lawry, J.; Miranda, E.; Bugarin, A.; Li, S.; Gil, M. A.; Grzegorzewski, P.; Hryniewicz, O., Soft Methods for Integrated Uncertainty Modelling, (2006), Springer Berlin/Heidelberg), 87-94 · Zbl 1103.62023
[25] González-Rodríguez, G.; Colubi, A.; D’Urso, P.; Montenegro, M., Multi-sample test-based clustering for fuzzy random variables, Int. J. Approx. Reason., 50, 721-731, (2009) · Zbl 1185.62114
[26] González-Rodríguez, G.; Colubi, A.; Gil, M. A., Fuzzy data treated as functional data. A one-way ANOVA test approach, Comput. Stat. Data Anal., 56, 943-955, (2012) · Zbl 1243.62104
[27] González-Rodríguez, G.; Colubi, A.; Gil, M. A., A fuzzy representation of random variables: an operational tool in exploratory analysis and hypothesis testing, Comput. Stat. Data Anal., 51, 163-176, (2006) · Zbl 1157.62303
[28] González-Rodríguez, G.; Colubi, A.; Gil, M. A.; D’Urso, P., An asymptotic two dependent samples test of equality of means of fuzzy random variables, (Proc. COMPSTAT’2006, (2006))
[29] González-Rodríguez, G.; Colubi, A.; Gil, M. A.; Lubiano, M. A., A new way of quantifying the symmetry of a random variable: estimation and hypothesis testing, J. Stat. Plan. Inference, 142, 3061-3072, (2012) · Zbl 1348.62161
[30] González-Rodríguez, G.; Montenegro, M.; Colubi, A.; Gil, M. A., Bootstrap techniques and fuzzy random variables: synergy in hypothesis testing with fuzzy data, Fuzzy Sets Syst., 157, 2608-2613, (2006) · Zbl 1119.62037
[31] Herrera, F.; Herrera-Viedma, E.; Martínez, L., A fuzzy linguistic methodology to deal with unbalanced linguistic term sets, IEEE Trans. Fuzzy Syst., 16, 354-370, (2008)
[32] Hoeffding, W., A class of statistics with asymptotically normal distribution, Ann. Math. Stat., 19, 293-325, (1948) · Zbl 0032.04101
[33] Klement, E. P.; Puri, M. L.; Ralescu, D. A., Limit theorems for fuzzy random variables, Proc. R. Soc. Lond. Ser. A, Math. Phys. Sci., 407, 171-182, (1986) · Zbl 0605.60038
[34] Körner, R., Linear models with random fuzzy variables, (1997), Technische Universität Bergakademie Freiberg, PhD thesis
[35] Körner, R., An asymptotic α-test for the expectation of random fuzzy variables, J. Stat. Plan. Inference, 83, 331-346, (2000) · Zbl 0976.62013
[36] Körner, R.; Näther, W., On the variance of random fuzzy variables, (Bertoluzza, C.; Gil, M. A.; Ralescu, D. A., Statistical Modeling, Analysis and Management of Fuzzy Data, (2002), Physica-Verlag Heidelberg), 22-39
[37] Kruse, R.; Meyer, K. D., Statistics with vague data, (1987), D. Reidel Publishing Company Dordrecht · Zbl 0663.62010
[38] Levene, H., Robust tests for equality of variances, (Olkin, I., Contributions to Probability and Statistics, (1960), Stanford University Press Palo Alto), 278-292
[39] Lubiano, M. A.; Alonso, M. C.; Gil, M. A., Statistical inferences on the S-mean squared dispersion of a fuzzy random variable, (Proc. Joint EUROFUSE-SIC’99, (1999)), 532-537
[40] Lubiano, M. A.; Gil, M. A.; López-Díaz, M.; López, M. T., The \(\overset{\rightarrow}{\lambda}\)-mean squared dispersion associated with a fuzzy random variable, Fuzzy Sets Syst., 111, 307-317, (2000) · Zbl 0973.60005
[41] Montenegro, M.; Casals, M. R.; Lubiano, M. A.; Gil, M. A., Two-sample hypothesis tests of means of a fuzzy random variable, Inform. Sci., 133, 89-100, (2001) · Zbl 1042.62012
[42] Montenegro, M.; Colubi, A.; Casals, M. R.; Gil, M. A., Asymptotic and bootstrap techniques for testing the expected value of a fuzzy random variable, Metrika, 59, 31-49, (2004) · Zbl 1052.62048
[43] Näther, W., Random fuzzy variables of second order and applications to statistical inference, Inform. Sci., 133, 69-88, (2001) · Zbl 1042.62066
[44] Nguyen, H. T., A note on the extension principle for fuzzy sets, J. Math. Anal. Appl., 64, 369-380, (1978) · Zbl 0377.04004
[45] Puri, M. L.; Ralescu, D. A., The concept of normality for fuzzy random variables, Ann. Probab., 11, 1373-1379, (1985) · Zbl 0583.60011
[46] Puri, M. L.; Ralescu, D. A., Random fuzzy sets, J. Math. Anal. Appl., 114, 409-422, (1986) · Zbl 0592.60004
[47] Ramos-Guajardo, A. B.; Colubi, A.; González-Rodríguez, G.; Gil, M. A., One-sample tests for a generalized Fréchet variance of a fuzzy random variable, Metrika, 71, 185-202, (2010) · Zbl 1182.62103
[48] Ramos-Guajardo, A. B.; González-Rodríguez, G.; Montenegro, M.; López, M. T., Power analysis of the homoscedasticity test for random fuzzy sets, (Borgelt, C.; González-Rodríguez, G.; Trutschnig, W.; Lubiano, M. A.; Gil, M. A.; Grzegorzewski, P.; Hryniewicz, O., Combining Soft Computing and Statistical Methods in Data Analysis, (2010), Springer-Verlag Heidelberg), 537-544
[49] Ramos-Guajardo, A. B.; Lubiano, M. A., K-sample tests for equality of variances of random fuzzy sets, Comput. Stat. Data Anal., 56, 956-966, (2012) · Zbl 1243.62024
[50] Trutschnig, W.; González-Rodríguez, G.; Colubi, A.; Gil, M. A., A new family of metrics for compact, convex (fuzzy) sets based on a generalized concept of mid and spread, Inform. Sci., 179, 3964-3972, (2009) · Zbl 1181.62016
[51] Zadeh, L. A.; Zadeh, L. A.; Zadeh, L. A., The concept of a linguistic variable and its application to approximate reasoning, part 3, Inform. Sci., Inform. Sci., Inform. Sci., 9, 43-80, (1975) · Zbl 0404.68075
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.